Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 134, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2004, 8:57 PM EDT for Knox County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 8:57 PM EDT (00:57 UTC)
- Expired
- May 30, 2004, 10:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:55 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS51 KCLE 310057
SVRCLE
OHC083-310200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
857 PM EDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 1000 PM EDT
* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FREDERICKTOWN...OR ABOUT 7 MILES NORTHWEST
OF MOUNT VERNON...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DANVILLE
FREDERICKTOWN
GAMBIER
MOUNT VERNON
DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM.
TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4055 8241 4051 8218 4027 8219 4042 8263
4055 8263
$$
RLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:25 PM EDT, 6 hours 32 minutes earlier.
Area forecast discussion, May 30, 2:25 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 225 PM EDT SUN MAY 30 2004 .DISCUSSION... MODELS IN FAIRLY GD AGREEMENT TDA WITH HANDLING OF MAIN FEATURES NXT FEW DAYS. BOTH ETA/GFS INITIALIZED WELL TDA AND ONLY HV SLIGHT TIMING DIFFS. EXPCTG AT LEAST TWO MAIN WAVES OF PRECIP THIS PD. FIRST SHOULD COME TGNT AS WRMFNT LFTS ACRS SRN 1/2 OF FA BY DAYBREAK MON. THIS FNT ALREADY ACTIVE ACRS IN AND FIRST PRECIP SHOULD MAKE IT TO FAR WRN ZNS THIS EVE. STL VERY DRY AIR IN PLACE OVR ERN 1/2 FA WITH SELY FLOW SO WL LIKELY TAKE MOST OF NGT FOR PRECIP TO MAKE IT INTO FAR ERN ZNS. INSTABILITY NOT ALL THAT GREAT TGNT WITH BEST MID LVL DYNAMICS ALSO RMNG TO W OF FA. HOWEVER..WL HV TO DEAL WITH FAVORABLE SHEAR ALG FRNTL BNDRY AND WK DIFF ALFT. THUS WL GO WITH CAT POPS WRN 1/2 OF FA AS IN PREVIOUS PACKAGE. NXT PROB WL BE CDFNT ON MON. THIS FNT SHOULD MAKE IT TO I-71 CORRIDOR BY 18Z WITH INCREASING INSTABILITY AHD OF FNT. Q-VECTORS CONV INCREASES DRAMITICALLY DURG MIDDLE PART OF DAY. SO EXPCT ANOTHER LINE OF CONVECTION TO WORK IT/S ACRS FA TMRW AND ALL AREAS WL GET 80 POP. SFC LOW EXPCTD TO LINGER OVR CNTRAL LKS INTO TUE AND WL KEEP AT LEAST CHC WORDG ALL AREAS MON NGT INTO TUE. ERN AREAS SHOULD SEE SUM SUN THIS EVE AND WL HAV TO WORDG FOR INCRG CLDS. GUID TEMPS WERE BETTER THAN THIS FCSTR YDAY AND WL FOLLOW TDA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. KUBINA
Hazardous weather outlook, May 30, 6:44 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 644 AM EDT SUN MAY 30 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301242- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 644 AM EDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN AND SOUTHERN PORTIONS OF THE CLEVELAND FORECAST AREA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, May 30, 5:13 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 513 PM EDT SUN MAY 30 2004 OHZ003-006>008-017-018-027-028-302215- CRAWFORD OH-HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT OH- 513 PM EDT SUN MAY 30 2004 ...LINE OF STRONG THUNDERSTORMS MOVING EAST... STRONG THUNDERSTORMS WILL MOVE EAST INTO LUCAS...WOOD...AND HANCOCK COUNTIES BY 530 PM EDT THIS EVENING AND TO OTTAWA...SANDUSKY... SENECA...AND WYANDOT COUNTIES BY 545 PM EDT. THE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN AND SMALL HAIL. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:00 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 30 min |
| May 30, 8:10 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.